MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 18G X10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 18G X10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
This week we had a product malfunction during insertion.A nurse reports when removing the guidewire and needle, the needle separated from the device and guidewire and remained in the patients arm.The nurse was able to remove the needle separately without incident or harm to the patient.No reported resistance or hardship with insertion.Just product malfunction.
 
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A batch history review (bhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, photo analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint that the needle detached from the deployment device was confirmed and is likely related to the manufacturing process.A single photograph of a damaged 18g powerglide pro deployment device was returned for evaluation of this complaint.Consistent with the event description, the device contained evidence of clinical use (e.G., the catheter had been deployed off of the needle and usage residue was present on the device).The needle cannula had completely separated from the deployment device housing.No bends were apparent in the needle cannula to indicate a difficult placement or excess manipulation of the device.The proximal end of the needle had been covered with a red sharps protector cap; therefore, the characteristics of the needle in this location could not be observed.The green needle hub was still inlaid within the deployment device housing and appeared unremarkable to gross visual observation.It appears that the proximal end of the needle may have become detached from the needle hub allowing the needle to separate from within the housing.Possible contributing factors could include a weak adhesive bond, an improper cure of the adhesive, or dimensional incompatibility between the needle cannula and needle hub.This event was likely related to the device manufacturing.Bd is working closely with manufacturing to help prevent recurrence of the reported event.A batch history review (bhr) of regx0903 showed no other similar product complaint(s) from this batch number.
 
Event or Problem Description
It was reported by the customer that "this week we had another product malfunction during insertion.A different nurse reports when removing the guidewire and needle, the needle separated from the device and guidewire and remained in the patients arm.The nurse was able to remove the needle separately without incident or harm to the patient.No reported resistance or hardship with insertion.".

Brand Name
BASIC KIT 18G X10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16251116
Report Number3006260740-2023-00153
Device Sequence Number12045470
Product Code FOZ
UDI-Device Identifier00801741140518
UDI-Public(01)00801741140518
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberF318107T
Device Lot NumberREGX0903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown